Thank you all for your ongoing support. My son, Ian, is roughly 2 years post therapy and is clear on scans and doing well.
He has been complaining recently about pain in his legs. After some cursory examinations from his GP/Family Doctor, we decided to make sure it wasn't a larger issue by requesting some follow-up from his oncologist.
He was examined and nothing was evident from checking him physically, so they did xrays of his legs.
Upon reviewing his xrays, they believe he has rickets, most likely brought on by the chemo he received. It is apparently rare, but I was able to find a number of articles from NIH that reference this (it appears that ifosfamide has been linked to onset of a condition called Fanconi syndrome that causes issues with the kidneys processing certain nutrients):
I bring this up for a couple of reasons:
- To see if anyone has encountered this in the past and, if so, if they have any guidance on other things that might be an extension of this issue
- To make others aware that this is something to watch out for post-therapy for Ifos